Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 20, NWS Gaylord, MI

November 5, 2014

NWS Gaylord, MI issued this gale warning at Nov 5, 2014, 4:47 PM EST. It took effect at Nov 6, 2014, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2014, 4:47 PM EST (21:47 UTC)
In effect from
Nov 6, 2014, 7:00 AM EST
Expired
Nov 6, 2014, 10:13 PM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WHUS73 KAPX 052147
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
447 PM EST WED NOV 5 2014

LHZ349-052300-
/O.CAN.KAPX.GL.A.0007.141106T1200Z-141107T0600Z/
STURGEON POINT TO ALABASTER MI-
447 PM EST WED NOV 5 2014

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WATCH. 

$$

LMZ323-342-344>346-060600-
/O.UPG.KAPX.GL.A.0007.141106T1200Z-141107T0600Z/
/O.NEW.KAPX.GL.W.0020.141106T1600Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
447 PM EST WED NOV 5 2014

...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 1 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
287 
WHUS73 KAPX 060304
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EST WED NOV 5 2014

LMZ323-342-344>346-061115-
/O.CON.KAPX.GL.W.0020.141106T1600Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 PM EST WED NOV 5 2014

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 1 AM EST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
745 
WHUS73 KAPX 060858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EST THU NOV 6 2014

LMZ323-342-344>346-061700-
/O.EXT.KAPX.GL.W.0020.141106T1200Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 AM EST THU NOV 6 2014

...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
918 
WHUS73 KAPX 061653
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1153 AM EST THU NOV 6 2014

LMZ323-342-344>346-070100-
/O.CON.KAPX.GL.W.0020.000000T0000Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1153 AM EST THU NOV 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
171 
WHUS73 KAPX 062126
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EST THU NOV 6 2014

LMZ323-342-344-070530-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-141107T0600Z/
/O.EXB.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LMZ341-LSZ321-062230-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-070500-
/O.EXT.KAPX.GL.W.0020.000000T0000Z-141107T0500Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
426 PM EST THU NOV 6 2014

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-070530-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
954 
WHUS73 KAPX 070313
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EST THU NOV 6 2014

LMZ345-346-071100-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-141107T0500Z/
/O.EXA.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ323-342-344-071100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1013 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 5, 4:02 PM EST, 45 minutes earlier.

Area forecast discussion, Nov 5, 4:02 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST WED NOV 5 2014

.SYNOPSIS...
ISSUED AT 355 PM EST WED NOV 5 2014

LOW PRESSURE WILL BEGIN TO IMPACT THE AREA TONIGHT AND
THURSDAY...BRINGING WIDESPREAD RAIN AND SNOW...ALTHOUGH ANY SNOW
ACCUMULATIONS APPEAR MINIMAL. COLDER CONDITIONS WILL FOLLOW THIS
SYSTEM...WITH ADDITIONAL RAIN AND SNOW SHOWERS EXPECTED THIS
WEEKEND. WELL BELOW NORMAL TEMPERATURES LOOK TO CONTINUE INTO THE
START OF NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 355 PM EST WED NOV 5 2014

HIGH IMPACT WEATHER POTENTIAL: A MIX OF RAIN AND SNOW IN UPPER
MICHIGAN TONIGHT.

FORECAST CHALLENGES: THE EXTENT OF THE MIX GETTING INTO N LOWER.

OVERVIEW...THERE IS A WELL COORDINATED 500 MB TROUGH AND SFC LOW
IN S MINNESOTA WITH THE WARM FRONT THAT IS STRETCHED OUT OVER S
WISCONSIN AND S LOWER MI. THE BEST MOISTURE AND WHERE THE RAIN IS
FALLING IS IN WISCONSIN BEHIND THE BUBBLE HIGH THAT IS RIDING
BETWEEN THE MINNESOTA SYSTEM AND THE SYSTEM THAT WENT THROUGH THE
UPPER GREAT LAKES YESTERDAY. THE TRACK OF THIS STORM WILL
DETERMINE HOW MUCH COLD AIR WILL WRAP INTO THE NORTH AND WESTERN
QUADRANTS OF THE STORM AND WHETHER WE MIX OR GET ALL SNOW.

TONIGHT...AS THE MODELS SHOW, THE LOW CENTER GETS INTO THE KARX
FORECAST AREA, AND BEGINS TO TO TURN LEFT AND MOVE MORE DUE EAST
INTO S WISCONSIN BY 06Z. THE WARM FRONT GETS HUNG UP AROUND M-55
WITH THE 850 MB 0C LINE BETWEEN THE M-32 AND M-72 CORRIDORS. SFC
TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOWER 40S THROUGH 08Z
AS THE WINDS STREAM OUT OF THE SE AHEAD OF THE STORM. HOWEVER,
AROUND 08Z, E UPPER BEGINS TO GET MORE OF A NE WIND AND
TEMPERATURES WILL BEGIN TO SLOWLY FALL AS THE TROUGH FOR THE RAIN
SITS OVER THE STRAITS. THIS WILL PULL JUST ENOUGH WARM AIR OFF OF
LAKE HURON AND COLD AIR FROM CANADA TO MIX E UPPER WITH RAIN/SNOW,
WHILE N LOWER LOOKS JUST WARM ENOUGH TO BE RAIN.

AROUND 09Z-10Z, THE WINDS IN N LOWER NORTH OF M-72 TURN MORE ENE TO
NE, WHICH WILL PROBABLY ALLOW THE HIGHLANDS WHERE THE TEMPERATURES
FALL TO AROUND THE MID 30S TO MIX WITH SNOW.

THE SOUNDINGS ARE RIGHT ON THE LINE FOR A MIX AT GLR AND UP HERE ON
THE HILL WHERE APX IS. THE GFS SHOWS A BIT OF A DRY BULGE BELOW 925
MB AND ECMWF RIDES THE 0C LINE FROM ABOUT 925MB TO THE SFC, AS DOES
THE NAM12 BY 12Z.

&&

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EST WED NOV 5 2014

THURSDAY AND FRIDAY...A LOW PRESSURE CENTER WILL DROP IN FROM THE
NORTHERN PLAINS AND TRAVERSE THROUGH SOUTHERN LOWER MICHIGAN. THIS
STORM TRACK WILL PUT NORTHERN LOWER MICHIGAN DIRECTLY UNDER THE
HEAVIEST OF THE PRECIPITATION WITH ISENTROPIC ASCENT IN THE TROWAL
PROVIDING THE DEEPEST MOISTURE AND FORCING ALONG WITH UPPER LEVEL
DIVERGENCE IN SAID LOCATION. ALTHOUGH NORTHERN LOWER WILL SEE THE
HEAVIEST OF THE PRECIPITATION...IT WILL REMAIN BETWEEN 0.25 TO 0.50
INCHES. AS AFOREMENTIONED LOW PRESSURE SYSTEM DEPARTS NORTHERN
MICHIGAN THURSDAY EVENING...WINDS WILL BACK TO MORE NORTH-
NORTHWESTERLY...850MB TEMPERATURES WILL DROP TO -6 TO -10C ...AND
LINGERING MOISTURE WILL PRODUCE LIGHT LAKE EFFECT SNOW SHOWERS OVER
PORTIONS OF NORTHWESTERN LOWER MICHIGAN...ESPECIALLY WEST OF M-66.
SNOW SHOWERS WILL DIMINISH FRIDAY MORNING AS A MUCH DRIER AIR MASS
AND A WEAK AREA OF HIGH PRESSURE MAKE A QUICK APPEARANCE IN THE
GREAT LAKES REGION AHEAD OF THE NEXT QUICK APPROACHING STORM SYSTEM
FROM THE WEST. THESE SNOW SHOWERS MAY TURN TO RAIN AS THE
TEMPERATURES INCREASE TO THE UPPER 30S TO NEAR 40 BEFORE THEY
COMPLETELY DIMINISH.

FRIDAY NIGHT THROUGH SUNDAY...A MIX OF RAIN AND SNOW SHOWERS WILL
BEGIN FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT ASSOCIATED
WITH A LOW PRESSURE SYSTEM OVER HUDSON BAY... ALONG WITH AN
ACCOMPANYING UPPER LEVEL WAVE. AS GUSTY WINDS VEER FROM
SOUTHWESTERLY TO NORTHWESTERLY BEHIND THE AFOREMENTIONED COLD FRONT
SATURDAY AFTERNOON INTO THE EVENING HOURS THEY WILL USHER IN COLDER
850MB TEMPERATURES...PRODUCING LAKE ENHANCED SNOW SHOWERS SATURDAY
EVENING. THERE MAY BE A BRIEF AREA OF PRECIPITATION-FREE WEATHER
SATURDAY AFTERNOON INTO THE EVENING HOURS AS A NARROW BAND OF DRY
AIR IN BETWEEN THE NEXT...FAST APPROACHING STORM SYSTEM. AS
MENTIONED...YET ANOTHER MID TO UPPER LEVEL WAVE WILL BRING EVEN
COLDER TEMPERATURES TO NORTHERN MICHIGAN LATE SATURDAY NIGHT. NIGHT
TIME TEMPERATURES WILL REACH DOWN TO THE MID TO UPPER 20S BY SUNDAY
MORNING WITH DAYTIME TEMPERATURES SUNDAY AFTERNOON BARELY REACHING
ABOVE FREEZING. ONCE AGAIN...ANY ACCUMULATIONS OF SNOW...IF
ANY...WILL BE LIGHT.

REST OF PERIOD...VERY PROGRESSIVE PATTERN CONTINUES WITH EVEN COLDER
WEATHER ARRIVING. THIS FAR OUT THE MAIN CONCERN IS ALWAYS TIMING AND
EXACT LOCATION OF STORM TRACKS. ALL MODELS ARE IN FAIRLY GOOD
AGREEMENT. GOOD WARM AIR ADVECTION AND LIFT AHEAD OF A STRONG COLD
FRONT ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM AND STRONG UPPER
LEVEL CLOSED LOW OVER NORTHERN ONTARIO. THIS SYSTEM COULD POSE TO BE
OUR FIRST MODERATE SNOW ACCUMULATION...LATE MONDAY THROUGH
WEDNESDAY...AS LAKE EFFECT SNOWS WILL KICK IN BEHIND THE DEPARTING
SYSTEM. 850MB TEMPERATURES WILL BE -10 TO -14C PRODUCING DELTA T/S
OF 18 TO 22 WITH NORTH-NORTHWEST TO NORTHWESTERLY WIND REGIMES.
TEMPERATURES WILL ONLY REACH INTO THE MID 30S TO LOW 40S DURING
THE DAYTIME AND MAY NOT EVEN REACH FREEZING WEDNESDAY AFTERNOON.
NIGHT TIME TEMPERATURES WILL MOSTLY BE IN THE 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1255 PM EST WED NOV 5 2014

STORM SYSTEM MOVING FROM THE DAKOTAS INTO THE UPPER GREAT LAKES
WILL BACK THE WINDS FROM THE WEST TO THE SOUTH TO EAST AND THEN
THE NORTHEAST BY THURSDAY MORNING. AS THIS SYSTEM MOVES TOWARD THE
REGION, CLOUDS WILL BEGIN TO LOWER AND THICKEN GOING FROM VFR CIGS
THIS EVENING TO MVFR TO IFR AND MAY GET TO LIFR BY 12Z THURSDAY.
VSBYS DON'T LOOK LIKE THEY SHOULD GET BELOW MVFR AT THIS POINT,
BUT THERE IS A CHANCE THAT THEY WILL DROP TO IFR AS THE RAIN
SATURATES THE LOWER LEVELS, POSSIBLY INCREASING THE CHANCE FOR
LIGHT FOG (BR). WINDS WILL INCREASE THROUGH THE MORNING AND INTO
THE EARLY AFTERNOON AS THE STORM PASSES THROUGH S LOWER MI.

&&

.MARINE...
ISSUED AT 355 PM EST WED NOV 5 2014

THE LIGHT WINDS WILL CONTINUE INTO THE EVENING UNTIL THE
STORM SYSTEM IN S MINNESOTA MOVES INTO WISCONSIN BY 06Z. WINDS
OVERNIGHT WILL BEGIN TO INCREASE AS THE GRADIENT BEGINS TO TIGHTEN
NEAR THE STRAITS. HOWEVER, THE MAIN CONCERN BEGINS AFTER 12Z AS LOW
CENTER MOVES THROUGH S LAKE MICHIGAN, AND THE GRADIENT IN N LAKE
MICHIGAN BEGINS TO TIGHTEN UP AND THE WINDS BACK FROM THE SE TO THE
NE. AS THE LOW MOVES INTO S LOWER MI, EXPECT GALE GUSTS, ESPECIALLY
IN THE MANITOU PASSAGE AS THE WINDS ARE FUNNELED THERE. MOST OF THE
GALE GUSTS ALONG THE LAKE MICHIGAN SHORE OF NW LOWER MI WILL BE AT
CLOSER TO THE OPEN WATERS AS THE FETCH IS BEST THERE. IT LOOKS LIKE
THE WINDS WILL REMAIN WITH THE GALES THROUGH 06Z FRIDAY (THURSDAY
NIGHT). THEN FRIDAY THE WINDS AND WAVES WILL SUBSIDE AS HIGH
PRESSURE BUILDS INTO THE UPPER GREAT LAKES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WARNING FROM 11 AM THURSDAY TO 1 AM EST FRIDAY FOR LMZ323-
     342-344>346.

LS...NONE.
&&

SYNOPSIS...MJG
SHORT TERM...JSL
LONG TERM...TJL
AVIATION...JSL
MARINE...JSL
Hazardous weather outlook, Nov 5, 5:18 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
518 AM EST WED NOV 5 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-061030-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
518 AM EST WED NOV 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...
LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND
NORTHERN LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WIND GUSTS ARE POSSIBLE ON PARTS OF LAKES MICHIGAN AND
HURON THURSDAY AND INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 5:16 AM ESTGale WatchAPX12 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.